# SDR AWXA200200339

- Difficulty date: April 13, 2002
- Submitted: April 15, 2002
- Operation: Air carrier
- Aircraft: N626AW
- Make and model: Airbus A320-231
- Aircraft serial: 65
- Aircraft time: 39,898 hours, 18,357 cycles
- Engine time: 0 hours, 0 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 325060
- Condition: Inoperative
- Location: Seat Row 19 L/H
- Part time: 0 hours, 0 cycles
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ABQ - DIVERSION - FLT 0081 - WHILE ENROUTE FROM PHX TO BWI FLIGHT CREW RECEIVED MULTIPLE REPORTS (6+) OF AN INTENSE ELECTRICAL BURNING SMELL IN THE CABIN CENTERED AROUND SEAT ROWS 15-18, SMELL PERSISTED FOR 5-7 MINUTES, PASSENGER ENTERTAINMENT SYSTEM WAS DEACTIVATED, AND AIRCRAFT DIVERTED TO ABQ. MAINTENANCE INSPECTED THE PASSENGER SERVICE UNIT, CABIN LIGHTING BALLASTS, AND SEAT ELECTRICAL BOXES IN AND AROUND SEAT ROWS 15-18. BOTH PACKS WERE OPERATED USING APU AND ENGINE BLEED AIR, PASSENGER ENTERTAINMENT SYSTEM WAS ALSO OPERATED, NO BURNING SMELL OR ODOR WAS NOTED. MAINTENANCE FOUND A BAD BALLAST FOR CABIN LIGHTING AT SEAT ROW 19. PROBLEM WAS DEFFERED PLACED ON MEL 33-20-01, CONDITION 1, CABIN SIDEWALL LIGHT I
